The root cause of your anxiety issues now (no matter what they were in the past) is likely the past usage of Ativan (a benzodiazepine).
These insidious drugs damage & 'downregulate' GABA receptors (and alcohol kickers help to worsen the damage). Sadly, no amount of GABA is going to make a difference.
Once the receptors have been damaged, the only option to gain relief is to take more Ativan (further damaging the GABA receptors *and* adding adverse effects). Or instigate a slow, gradual taper to allow the receptors to start healing.
Hopefully you will be able to find a physician that will get you on a dose that stabilizes you (of a longer half-life benzo). You need to read The Ashton Manual *before* making any further decisions:
Please go to any either site below to educate yourself and learn what is likely happening to you - and how to start a safe taper:
(there are now several FB Groups on Benzodiazepine Withdrawal/Recovery)
There are a few herbs that can 'take the edge off', but none that can stop the debilitating anxiety & symptoms of (what is commonly referred to as) Benzo Hell.